The Euler multiplicity and addition-deletion theorems for multiarrangements

Takuro Abe, Hiroaki Terao, Max Wakefield

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

The addition-deletion theorems for hyperplane arrangements, which were originally shown by Terao [J. Fac. Sci. Univ. Tokyo Sect. IA Math. 27 (1980) 293-320.], provide useful ways to construct examples of free arrangements. In this article, we prove addition-deletion theorems for multiarrangements. A key to the generalization is the definition of a new multiplicity, called the Euler multiplicity, of a restricted multiarrangement. We compute the Euler multiplicities in many cases. Then we apply the addition-deletion theorems to various arrangements, including supersolvable arrangements and the Coxeter arrangement of type A3, to construct free and non-free multiarrangements.

Original languageEnglish
Pages (from-to)335-348
Number of pages14
JournalJournal of the London Mathematical Society
Volume77
Issue number2
DOIs
Publication statusPublished - Jan 1 2008

Fingerprint

Deletion
Euler
Arrangement
Multiplicity
Theorem
Hyperplane Arrangement

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

The Euler multiplicity and addition-deletion theorems for multiarrangements. / Abe, Takuro; Terao, Hiroaki; Wakefield, Max.

In: Journal of the London Mathematical Society, Vol. 77, No. 2, 01.01.2008, p. 335-348.

Research output: Contribution to journalArticle

@article{fd267265b2bd4860ba5c9aa7990bfaf6,
title = "The Euler multiplicity and addition-deletion theorems for multiarrangements",
abstract = "The addition-deletion theorems for hyperplane arrangements, which were originally shown by Terao [J. Fac. Sci. Univ. Tokyo Sect. IA Math. 27 (1980) 293-320.], provide useful ways to construct examples of free arrangements. In this article, we prove addition-deletion theorems for multiarrangements. A key to the generalization is the definition of a new multiplicity, called the Euler multiplicity, of a restricted multiarrangement. We compute the Euler multiplicities in many cases. Then we apply the addition-deletion theorems to various arrangements, including supersolvable arrangements and the Coxeter arrangement of type A3, to construct free and non-free multiarrangements.",
author = "Takuro Abe and Hiroaki Terao and Max Wakefield",
year = "2008",
month = "1",
day = "1",
doi = "10.1112/jlms/jdm110",
language = "English",
volume = "77",
pages = "335--348",
journal = "Journal of the London Mathematical Society",
issn = "0024-6107",
publisher = "Oxford University Press",
number = "2",

}

TY - JOUR

T1 - The Euler multiplicity and addition-deletion theorems for multiarrangements

AU - Abe, Takuro

AU - Terao, Hiroaki

AU - Wakefield, Max

PY - 2008/1/1

Y1 - 2008/1/1

N2 - The addition-deletion theorems for hyperplane arrangements, which were originally shown by Terao [J. Fac. Sci. Univ. Tokyo Sect. IA Math. 27 (1980) 293-320.], provide useful ways to construct examples of free arrangements. In this article, we prove addition-deletion theorems for multiarrangements. A key to the generalization is the definition of a new multiplicity, called the Euler multiplicity, of a restricted multiarrangement. We compute the Euler multiplicities in many cases. Then we apply the addition-deletion theorems to various arrangements, including supersolvable arrangements and the Coxeter arrangement of type A3, to construct free and non-free multiarrangements.

AB - The addition-deletion theorems for hyperplane arrangements, which were originally shown by Terao [J. Fac. Sci. Univ. Tokyo Sect. IA Math. 27 (1980) 293-320.], provide useful ways to construct examples of free arrangements. In this article, we prove addition-deletion theorems for multiarrangements. A key to the generalization is the definition of a new multiplicity, called the Euler multiplicity, of a restricted multiarrangement. We compute the Euler multiplicities in many cases. Then we apply the addition-deletion theorems to various arrangements, including supersolvable arrangements and the Coxeter arrangement of type A3, to construct free and non-free multiarrangements.

UR - http://www.scopus.com/inward/record.url?scp=44649178712&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=44649178712&partnerID=8YFLogxK

U2 - 10.1112/jlms/jdm110

DO - 10.1112/jlms/jdm110

M3 - Article

AN - SCOPUS:44649178712

VL - 77

SP - 335

EP - 348

JO - Journal of the London Mathematical Society

JF - Journal of the London Mathematical Society

SN - 0024-6107

IS - 2

ER -